Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 112, NWS Binghamton, NY

June 16, 2008Cayuga County, Madison County, Onondaga County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2008, 3:44 PM EDT for Cayuga County, Madison County, Onondaga County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2008, 3:44 PM EDT (19:44 UTC)
Expired
Jun 16, 2008, 4:30 PM EDT
In force
46 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Madison County, NY, Onondaga County, NY

The radar

The Binghamton radar (KBGM), 87 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:28 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:51 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 16, 2:51 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
251 PM EDT MON JUN 16 2008

.SYNOPSIS...
COLD FRONT WILL RACE THROUGH THE REGION TONIGHT WITH SHOWERS AND
THUNDERSTORMS EXPECTED THIS EVENING. SHOWERY AND UNSETTLED WEATHER
WILL CONTINUE THROUGH MOST OF THE WEEK AS AN UPPER LEVEL LOW
PLAGUES THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONGOING SVR WX ACRS CWA WITH DAMAGING WINDS/LARGE HAIL/ISOLD
TORNADOES AS SEEING MULTIPLE SUPERCELLS AHD OF THE CDFNT. FRONT
STILL EXTENDS BACK ACRS THE LKS WITH EXTREMELY UNSTABLE
AIRMASS...H3 SPEED MAX PUNCHING IN FROM THE WEST AND COLD POOL
ALOFT. STORMS WILL PREVAIL THRU THE EVNG AS CDFNT RACES THRU. YET
ANOTHR S/WV UP OVR NRN LOWER MICHIGAN WILL KEEP THE THREAT FOR
SHOWERS IN ACRS MOST OF CWA OVRNGT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UPPER LOW WILL AFFECT THE REGION THRU THE SHORT-TERM. COLDER AIR
FILTERING IN WILL KEEP TEMPS BLOW NORMAL THRU THE PD. CAN ALSO
EXPECT LOCHC POPS MOST OF THIS PD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EXTENDED PERIOD BEGINS WITH A STACKED CYCLONIC SYSTEM PARKED OVER
THE NORTHEASTERN US AND SOUTHEASTERN CANADA. THIS SYSTEM IS
UNSEASONABLY COOL. WE WILL CONTINUE TO FORECAST TEMPS MUCH BELOW
NORMAL, WITH UNSETTLED SHOWERY WEATHER.

UL TROF SLOWLY LIFTS NE DURING THE EXTENDED. ANOTHER MUCH WEAKER
TROF COMES IN DURING SUNDAY WITH A COLD FRONT. MODELS HAVE TIMING
AND STRENGTH DIFFERENCES. UL FLOW GOES MORE TOWARDS ZONAL.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
MOSTLY VFR CONDITIONS INTO TUESDAY. TS AND SHOWERS QUICKLY
DEVELOPING THIS AFTN. THESE COULD HAVE MVFR RESTRICTIONS AND HEAVY
RAIN AND LARGE HAIL. ONLY A VERY FEW REPORTS OF STRONG WINDS. THIS
WILL GO UNTIL 22Z IN THE NORTH AND TO 01Z AT AVP. SHOWERS WILL
CONTINUE INTO THE EVENING...ENDING BY MIDNIGHT.

WEST WINDS AT 10 KTS THIS AFTN BECOMING LIGHT AND VARIABLE TONIGHT
THEN W TO NW AT 10 KTS STARTING 14Z TUESDAY.

OUTLOOK...

TUE/WED...GENERALLY VFR. CHC MVFR -SHRA. SLIGHT CHANCE OF IFR
VALLEY FOG AT ELM EACH MORNING.

THU/FRI/SAT...VFR. MAYBE MVFR IN AFTN SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PB
NEAR TERM...PB
SHORT TERM...PB
LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Jun 16, 11:38 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1138 AM EDT MON JUN 16 2008

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-171545-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1138 AM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

PB

In the hours before

Local storm report, Jun 16, 3:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             LYNCOURT                43.08N 76.13W
06/16/2008  E1.50 INCH       ONONDAGA           NY   PUBLIC

            ONE INCH HAIL ALSO REPORTED AT THIS TIME.

&&

MJN
Local storm report, Jun 16, 3:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
329 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             SOUTH NEW BERLIN        42.53N 75.35W
06/16/2008  E0.88 INCH       OTSEGO             NY   TRAINED SPOTTER

&&

MJN
Local storm report, Jun 16, 3:30 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             MINOA                   43.08N 76.01W
06/16/2008  E1.00 INCH       ONONDAGA           NY   PUBLIC

&&

MJN
Local storm report, Jun 16, 3:33 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             CHITTENANGO             43.05N 75.87W
06/16/2008  E1.00 INCH       MADISON            NY   AMATEUR RADIO

&&

MJN
Local storm report, Jun 16, 3:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
336 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             CORNING                 42.15N 77.06W
06/16/2008  E1.00 INCH       STEUBEN            NY   PUBLIC

&&

MJN
Local storm report, Jun 16, 3:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             CORNING                 42.15N 77.06W
06/16/2008  E1.25 INCH       STEUBEN            NY   PUBLIC

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:08 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Otsego52 min
Jun 16, 12:29 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Otsego46 min
Jun 16, 12:58 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Oneida, Otsego62 min
Jun 16, 1:15 PM EDTSevere Thunderstorm WarningBGMBroome60 min
Jun 16, 1:23 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Seneca, Tompkins67 min
Jun 16, 1:37 PM EDTAreal Flood AdvisoryBGMChenango, Otsego3 hr
Jun 16, 1:42 PM EDTSevere Thunderstorm WarningBGMOneida33 min
Jun 16, 2:01 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego44 min
Jun 16, 2:10 PM EDTSevere Thunderstorm WarningBGMCayuga, Madison, Onondaga65 min
Jun 16, 2:18 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Yates57 min
Jun 16, 2:19 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Delaware, Otsego56 min
Jun 16, 2:23 PM EDTTornado WarningBGMOnondaga37 min
Jun 16, 2:47 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan58 min
Jun 16, 2:56 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca49 min
Jun 16, 3:00 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga60 min
Jun 16, 3:12 PM EDTSevere Thunderstorm WarningBGMCortland, Tompkins48 min
Jun 16, 3:13 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins62 min
Jun 16, 3:24 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego66 min
Jun 16, 3:26 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben35 min
Jun 16, 3:35 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan40 min
Jun 16, 3:44 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Tioga, Tompkins61 min
Jun 16, 3:44 PM EDTTornado WarningBGMSullivan31 min
Jun 16, 3:56 PM EDTSevere Thunderstorm WarningBGMOneida34 min
Jun 16, 4:15 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga31 min
Jun 16, 4:18 PM EDTSevere Thunderstorm WarningBGMSullivan27 min
Jun 16, 4:21 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Otsego54 min
Jun 16, 4:22 PM EDTSevere Thunderstorm WarningBGMSullivan53 min
Jun 16, 4:45 PM EDTSevere Thunderstorm WarningBGMSullivan75 min
Jun 16, 7:37 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca38 min
Jun 16, 7:43 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Tompkins33 min
Jun 16, 2:07 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne38 min
Jun 16, 2:24 PM EDTSevere Thunderstorm WarningBGMBradford66 min
Jun 16, 3:09 PM EDTSevere Thunderstorm WarningBGMBradford55 min
Jun 16, 3:23 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna52 min
Jun 16, 3:57 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Susquehanna, Wayne, Wyoming63 min
Jun 16, 4:35 PM EDTSevere Thunderstorm WarningBGMLuzerne55 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.